Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 9, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jun 14, 2025, 1:17 AM PDT for Orange County, California. It took effect at Jun 14, 2025, 11:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 1:17 AM PDT (08:17 UTC)
- In effect from
- Jun 14, 2025, 11:00 AM PDT
- Expired
- Jun 15, 2025, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WHUS46 KSGX 140817 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 117 AM PDT Sat Jun 14 2025 CAZ552-141630- /O.NEW.KSGX.BH.S.0009.250614T1800Z-250616T0600Z/ Orange County Coastal Areas- 117 AM PDT Sat Jun 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on south facing beaches expected. * WHERE...Orange County Coastal Areas. * WHEN...From 11 AM PDT this morning through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with a period initially at 19 seconds Saturday afternoon, gradually falling to 16-17 seconds Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
319 WHUS46 KSGX 141603 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 903 AM PDT Sat Jun 14 2025 CAZ552-151215- /O.CON.KSGX.BH.S.0009.250614T1800Z-250616T0600Z/ Orange County Coastal Areas- 903 AM PDT Sat Jun 14 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on south facing beaches. * WHERE...Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with a period initially at 19 seconds Saturday afternoon, gradually falling to 16-17 seconds Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
142 WHUS46 KSGX 150458 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 958 PM PDT Sat Jun 14 2025 CAZ552-151300- /O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/ Orange County Coastal Areas- 958 PM PDT Sat Jun 14 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on south facing beaches. * WHERE...Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with a period initially at 19 seconds Saturday afternoon, gradually falling to 16-17 seconds Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
198 WHUS46 KSGX 150828 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 128 AM PDT Sun Jun 15 2025 CAZ552-151630- /O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/ Orange County Coastal Areas- 128 AM PDT Sun Jun 15 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on south facing beaches. * WHERE...Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...Elevated surf driven by a south swell (190 degrees) at 3 feet with a period of 17-18 seconds. This swell and its period both decrease Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
773 WHUS46 KSGX 152002 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 102 PM PDT Sun Jun 15 2025 CAZ552-160600- /O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/ Orange County Coastal Areas- 102 PM PDT Sun Jun 15 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on south facing beaches. * WHERE...Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...Elevated surf driven by a south swell (190 degrees) at 3 feet with a period of 17-18 seconds. This swell and its period both decrease tonight into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 13, 9:09 PM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 13, 9:09 PM PDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service San Diego CA 909 PM PDT Fri Jun 13 2025 .SYNOPSIS... Temperatures expected to fluctuate between periods of warming and cooling into next week. Overall, temperatures will stay 5 to 10 degrees above average at their warmest and around 5 degrees above average at their coolest. Night and morning low clouds and fog can be expected each day and will reach into portions of the valleys. Slight increase in westerly winds expected over the mountains and into the deserts early in the upcoming week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: Models have remained nearly consistent in terms of the overall pattern through the weekend. The ridge is going to continue to strengthen and allow for temperatures to warm up substantially. Father's Day (Sunday) is still looking to be the warmest day of the week. The marine layer will also continue to thin and lower going into the weekend, with less coverage. There will be higher clouds passing by tomorrow, which will keep it partly to mostly cloudy for most locations, despite lower level clouds eroding out by later in the morning for most of the coastal and inland areas, as the PBL remains very dry. There could be a few areas right along the immediate coastline that go periodically broken with lower level clouds. Otherwise, beyond that, models also continue to show a longwave trough edging in towards the region and allowing for a gradual cooldown to occur going into the middle of next week. (Previous discussion submitted at 117 PM): At 1 PM, low clouds had cleared from inland areas but are continuing to linger along area beaches. Low confidence in complete clearing at the beaches this afternoon, with partial and intermittent clearing most likely. Low clouds and fog are expected to remain persistent each night and morning for the coast and into portions of the valleys into next week. High pressure will build from the south this weekend bringing an increase in high temperatures, peaking on Sunday. Highs Saturday will be 3 to 5 degrees warmer than today. By Sunday, high temperatures will be around 5 degrees above average near the coast and 10 degrees above average further inland. NBM chances for the low desert to exceed 115 degrees on Sunday is around 15 percent, with an over 90 percent chance of high exceeding 110 degrees. West of the mountains, there is a 50 to 80 percent chance of portions of the Inland Empire exceeding 100 degrees and a 30 to 50 percent chance portions of eastern San Diego County valleys exceeding 100 degrees Sunday. Portions of inland Orange County (east of Interstate 5) have a 30 to 50 percent chance of temperatures exceeding 90 degrees. A low pressure system moving inland through California on Monday will strengthen onshore flow for Monday and Tuesday. This will result in a slight increase in westerly winds over the mountains and into the deserts. In addition, slight cooling will spread inland on Monday and Tuesday. By Tuesday high temperatures will be around 5 degrees above average. Wednesday will see a few degrees of warming as the ridge rebounds in the wake of the passing trough with cooler conditions expected Thursday and Friday as a stronger, deeper trough digs into the Pacific Northwest. && .AVIATION... 140400Z....Coast/Valleys...Low clouds based around 1000-1500 feet MSL will lower to 600-100 feet MSL and push up to 10-15 miles inland 04-06z. Low clouds briefly settle over the western Inland Empire 09- 14z. Vis locally reduced 0-5 SM along higher coastal terrain and for some inland valleys. Clearing Saturday morning 15-16Z inland and 17- 19Z for the coast, with some patchy low clouds lingering along the immediate coast. Low clouds redevelop and push inland again 03-05z Sunday. Otherwise...SCT high clouds and unrestricted vis tonight and Saturday. && .MARINE... No hazardous marine conditions are expected today through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...Stewey PUBLIC...CO AVIATION/MARINE...Westerink
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.